Alert archive / New Jersey / Special Weather Statements in 2019
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Sep 4, 2019, 4:00 PM EDT for Passaic County, New Jersey. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 4, 2019, 4:00 PM EDT (20:00 UTC)
- Expired
- Sep 4, 2019, 4:30 PM EDT
- In force
- 30 min
- Issued by
- NWS Philadelphia/Mount Holly
County Passaic County, NJ
The radar
The Philadelphia radar (KDIX), 122 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 8.0 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -137 J/kg
- Mixed-layer LCL
- 558 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
907
WWUS81 KPHI 042000
SPSPHI
Special Weather Statement
National Weather Service Mount Holly NJ
400 PM EDT Wed Sep 4 2019
NJZ001-008-042030-
Morris-Sussex-
400 PM EDT Wed Sep 4 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MORRIS AND EAST
CENTRAL SUSSEX COUNTIES...
At 400 PM EDT, a strong thunderstorm was located over Ogdensburg, or
8 miles east of Newton, moving east at 40 mph.
Wind gusts up to 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Kinnelon, Butler, Franklin, Riverdale, Hamburg, Ogdensburg, Green
Pond, Pequannock Township, Highland Lake and Lake Mohawk.
This includes Interstate 287 in New Jersey between mile markers 52
and 54.
If outdoors, consider seeking shelter inside a building.
A severe thunderstorm watch remains in effect until 900 PM EDT for
northern and northwestern New Jersey.
LAT...LON 4110 7449 4104 7450 4105 7445 4102 7443
4103 7442 4100 7430 4098 7430 4097 7428
4096 7429 4104 7470 4113 7470 4118 7440
TIME...MOT...LOC 2000Z 268DEG 33KT 4109 7460
$$
StaarmannWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Sep 4, 1:01 PM EDT, 2 hours 59 minutes earlier.
Area forecast discussion, Sep 4, 1:01 PM EDT, 2 hours 59 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 101 PM EDT Wed Sep 4 2019 .SYNOPSIS... A cold front moves across our region late this afternoon and tonight, then stalls to our south. High pressure will build toward our area from the north Thursday, while the center of Hurricane Dorian passes by well offshore later Friday. A weak cold front moves through later Saturday, then high pressure builds in for Sunday and Monday before shifting eastward Tuesday. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... 100 PM Update: Severe Thunderstorm Watch in effect for northern portions of our forecast area (mainly covering the Slight Risk area) until 9 PM. Storms are forecast to develop late this afternoon move through into the early evening hours. Storms will be capable of producing damaging wind gusts and large hail. A tornado or two cannot be ruled out. Previous discussion... Not many changes needed so far. The low clouds are beginning to scatter out and sfc winds slowly beginning to increase over the area. Temperatures and dew points working out well. A mid level trough was located over eastern Michigan this morning. The feature will progress east southeastward and its axis should reach eastern Pennsylvania late this afternoon. A surface cold front associated with the mid level trough should lag a few hours behind it. These features will start to bring scattered showers and thunderstorms to our region during the mid to late afternoon hours. The greater instability is expected to reside across parts of southeastern Pennsylvania, the upper Delmarva and southern New Jersey where mixed layer CAPE values should reach 1000 to 1500 J/kg. Meanwhile, the greater shear is forecast to exist from the Poconos and northern New Jersey up into eastern New York and New England. The Storm Prediction Center has placed much of our region under a marginal risk for severe weather. The Poconos, northern New Jersey and points northeastward are under a slight risk. Conditions will humid for today and rather warm in the afternoon. Maximum temperatures are expected to reach 85 to 90 degrees at most locations in our region. Readings will be a bit lower than that right along the coast and in the elevated terrain up north. A south to southwest wind is forecast to increase to 10 to 15 MPH with gusts around 20 MPH. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM THURSDAY/... The axis of the mid level short wave trough should pass off the coast early this evening with the cold front following in its wake. We are anticipating the scattered showers and thunderstorms to linger into the evening, especially on the coastal plain and on the waters off New Jersey and Delaware. The convection should weaken overnight as it moves away to our east and southeast. High clouds out ahead of Hurricane Dorian are expected to overspread northeastern Maryland, Delaware and southern New Jersey overnight. Mostly clear conditions are forecast for much of eastern Pennsylvania and northern New Jersey. Overnight lows should range from the lower 50s in the Poconos to the upper 60s in southern Delaware. The wind should settle into the northwest and north around 5 to 10 MPH. && .LONG TERM /THURSDAY THROUGH TUESDAY/... Summary...Much cooler Thursday and Friday, with the center of Hurricane Dorian passing by well offshore later Friday. Some warming over the weekend following by cooling again early next week. Synoptic Overview...A large upper-level trough in central and eastern Canada will send pockets of energy southeastward into the weekend. One of these will amplify the southern part of the trough and move into the Northeast Friday. This will pull Hurricane Dorian northeastward and accelerate it well off of our coasts later Friday as it eventually transitions into a strong post-tropical system. The flow aloft in the East then turns more zonal over the weekend into early next week, with a weak cold front moving through later Saturday. Some ridging may then start to build into the Mid-Atlantic region Tuesday with a warm front gradually approaching from the southwest. For Thursday and Friday...Our sensible weather will highly depend on the track of the center of Hurricane Dorian as it accelerates to the northeast as an incoming upper-level trough catches it. This is forecast to result in the hurricane transitioning to a post-tropical system with time as it gains latitude. Based on the latest guidance and also the NHC forecast, its passage looks a bit slower but our region will just be brushed by it. The main hazards are focused along the coast and especially for marine interests. Wind gusts of 35-50 mph are probable along the coast and especially out over the marine areas with much less wind as one goes inland. The magnitude of the winds though will depend on the track and the overall wind field left of the center. The main impacts are anticipated to occur during Friday. High pressure initially in Quebec Canada shifts eastward, however this will help to tighten the pressure gradient across our area with time and this will assist the winds in starting to ramp up along the coast later Thursday. The associated rain shield looks to brush the area with the heaviest remaining offshore, and some guidance shows quite a bit of dry low- level air trying to advect southward from distant high pressure and possibly due to subsidence to the northwest of the storm. As a result, while some rain may get into the I-95 corridor for a time Friday the main shield of rain looks to get to the coastal areas and points eastward for a time on Friday. Given an onshore wind and lots of clouds, temperatures will be much cooler especially Friday. Some coastal flooding and beach erosion will be possible, and dangerous rip currents and surf will be likely. The conditions will improve during Friday night given the anticipation of the storm quickly moving farther to our northeast. For Saturday and Sunday...The flow aloft is forecast to turn more zonal over the weekend. A quick moving but weak cold front is forecast to move through later Saturday, however moisture looks rather limited. Somewhat of a breeze may linger for a time Saturday before high pressure starts to build in from the Great Lakes region. Some warmer air will arrive despite a weak cold front moving through later Saturday. For Monday and Tuesday...While the flow aloft is more zonal, a surface boundary is forecast to be stalled to our south with some possible energy tracking along it. Meanwhile, surface high pressure builds across Quebec Canada and down into our area. This will result in an onshore flow and some cooler temperatures, however the chances for showers is of less certainty as it depends on the timing of any energy aloft along and north of the aforementioned stalled front. The boundary however is forecast to start lifting northeastward as a warm front later Tuesday as some ridging aloft builds into the Mid- Atlantic region. Overall, the daytime temperatures look to top out into the 70s for much of the region. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Today...Conditions beginning to improve with VFR expected shortly at the TAF sites. There is a chance of showers and thunderstorms arriving from the northwest in the afternoon. The precipitation may reach KRDG and KABE around 19Z, and KPHL, KPNE, KTTN and KILG close to 22Z. A south to southwest wind increasing around 10 knots with gusts near 20 knots. Tonight...A chance of evening showers and thunderstorms possibly accompanied by brief MVFR or IFR conditions, otherwise VFR. West to northwest wind 5 to 10 knots, becoming north overnight. Outlook... Thursday and Friday...MVFR ceilings along with some possible rain developing for a time mainly at MIV and ACY especially on Friday, otherwise VFR ceilings. Northeast winds 5-15 knots Thursday, increasing to 10-20 knots Friday with higher gusts especially at MIV and ACY. Winds becoming north to northwest Friday night and diminishing. Saturday and Sunday...VFR. Northwest winds 10 knots or less Saturday, then light west-northwest Sunday. && .MARINE... A cold front is forecast to approach from the northwest today and it should pass across the coastal waters of New Jersey and Delaware early tonight. A south to southwest wind will likely increase around 15 knots for today. The wind is expected to become west, then north tonight at speeds around 10 knots. Wave heights on our ocean waters will build to 3 to 4 feet. Waves on Delaware Bay should be 2 feet or less. Outlook... Thursday and Friday...Strong northeast winds developing, especially Friday, with dangerous seas. Wind gusts of 35-45 knots are probable, with these peaking during Friday. The winds become north and diminish during Friday night. Saturday and Sunday...Northwest winds rapidly diminish Saturday, then becoming southwesterly at night and Sunday. Rip Currents... We are expecting a somewhat chaotic swell pattern for today, with swells arriving from the east, southeast and south. As a result, we will carry a moderate risk for the development of dangerous rip currents. Otherwise, there will be a southerly wind at the beaches increasing around 15 MPH with breaking waves around 3 feet. At least a moderate risk for the development of dangerous rip currents Thursday, then a high risk is anticipated for Friday as the center of Hurricane Dorian passes by our region well offshore. The large swells and gusty onshore winds will result in dangerous surf and rip currents. The conditions are expected to improve over the weekend. && .TIDES/COASTAL FLOODING... A prolonged onshore flow is expected from Thursday into Friday night. As a result, water will build up along the coast. We may experience some minor tidal flooding along the coasts of Delaware and New Jersey on Friday afternoon. Depending on the forward speed of Dorian, we will need to keep an eye on Friday night's high tide and possibly Saturday afternoon's high tide for additional minor flooding. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && Synopsis...Gorse Near Term...Iovino/O'Hara/Staarmann Short Term...Iovino Long Term...Gorse Aviation...Gorse/Iovino Marine...Gorse/Iovino Tides/Coastal Flooding...
Hazardous weather outlook, Sep 4, 1:05 PM EDT, 2 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 105 PM EDT Wed Sep 4 2019 DEZ001-002-MDZ008-012-015-019-020-NJZ016>019-021-PAZ060-070-071- 101>104-051715- New Castle-Kent-Cecil-Kent MD-Queen Annes-Talbot-Caroline-Salem- Gloucester-Camden-Northwestern Burlington-Cumberland-Berks-Delaware- Philadelphia-Western Chester-Eastern Chester-Western Montgomery- Eastern Montgomery- 105 PM EDT Wed Sep 4 2019 This Hazardous Weather Outlook is for central Delaware, northern Delaware, northeast Maryland, southern New Jersey, east central Pennsylvania and southeast Pennsylvania. .DAY ONE...This afternoon and tonight. Some thunderstorms this afternoon and evening could produce locally strong to damaging winds. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. NJZ001-007>010-012-015-PAZ054-055-061-062-105-106-051715- Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex-Mercer-Carbon- Monroe-Lehigh-Northampton-Upper Bucks-Lower Bucks- 105 PM EDT Wed Sep 4 2019 ...SEVERE THUNDERSTORM WATCH 634 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central New Jersey, northern New Jersey, northwest New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. NJZ013-051715- Western Monmouth- 105 PM EDT Wed Sep 4 2019 ...SEVERE THUNDERSTORM WATCH 634 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central New Jersey. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The center of Hurricane Dorian is forecast to pass by well offshore during Friday. Gusty onshore winds are anticipated late Thursday and especially Friday, and some coastal flooding is possible. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. DEZ003-NJZ020-022-023-027-051715- Inland Sussex-Ocean-Atlantic-Cape May-Southeastern Burlington- 105 PM EDT Wed Sep 4 2019 This Hazardous Weather Outlook is for southern Delaware and southern New Jersey. .DAY ONE...This afternoon and tonight. Some thunderstorms later this afternoon and evening could produce locally strong to damaging winds. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The center of Hurricane Dorian is forecast to pass by well offshore during Friday. Gusty onshore winds are anticipated late Thursday and especially Friday, and some coastal flooding is possible. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. NJZ014-051715- Eastern Monmouth- 105 PM EDT Wed Sep 4 2019 ...SEVERE THUNDERSTORM WATCH 634 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central New Jersey. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Some thunderstorms later this afternoon and evening could produce locally strong to damaging winds. There is a moderate risk for the development of dangerous rip currents. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The center of Hurricane Dorian is forecast to pass by well offshore during Friday. Dangerous surf and rip currents along with strong winds are anticipated for Thursday and especially Friday, and some coastal flooding and beach erosion is possible. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. DEZ004-NJZ024>026-051715- Delaware Beaches-Atlantic Coastal Cape May-Coastal Atlantic- Coastal Ocean- 105 PM EDT Wed Sep 4 2019 This Hazardous Weather Outlook is for southern Delaware and southern New Jersey. .DAY ONE...This afternoon and tonight. Some thunderstorms later this afternoon and evening could produce locally strong to damaging winds. There is a moderate risk for the development of dangerous rip currents. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The center of Hurricane Dorian is forecast to pass by well offshore during Friday. Dangerous surf and rip currents along with strong winds are anticipated for Thursday and especially Friday, and some coastal flooding and beach erosion is possible. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ430-431-451>455-051715- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 105 PM EDT Wed Sep 4 2019 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...This afternoon and tonight. Some thunderstorms late this afternoon and evening could produce locally strong winds. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The center of Hurricane Dorian is forecast to pass by well offshore during Friday. Dangerous seas and strong winds are probable later Thursday and especially Friday, particularly for the Atlantic coastal water zones. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ450-051715- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- 105 PM EDT Wed Sep 4 2019 ...SEVERE THUNDERSTORM WATCH 634 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The center of Hurricane Dorian is forecast to pass by well offshore during Friday. Dangerous seas and strong winds are probable later Thursday and especially Friday, particularly for the Atlantic coastal water zones. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. Staarmann
In the hours before
Special weather statement, Sep 4, 4:00 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
400 PM EDT Wed Sep 4 2019
NJZ001-008-042030-
Morris-Sussex-
400 PM EDT Wed Sep 4 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MORRIS AND EAST
CENTRAL SUSSEX COUNTIES...
At 400 PM EDT, a strong thunderstorm was located over Ogdensburg, or
8 miles east of Newton, moving east at 40 mph.
Wind gusts up to 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Kinnelon, Butler, Franklin, Riverdale, Hamburg, Ogdensburg, Green
Pond, Pequannock Township, Highland Lake and Lake Mohawk.
This includes Interstate 287 in New Jersey between mile markers 52
and 54.
If outdoors, consider seeking shelter inside a building.
A severe thunderstorm watch remains in effect until 900 PM EDT for
northern and northwestern New Jersey.
LAT...LON 4110 7449 4104 7450 4105 7445 4102 7443
4103 7442 4100 7430 4098 7430 4097 7428
4096 7429 4104 7470 4113 7470 4118 7440
TIME...MOT...LOC 2000Z 268DEG 33KT 4109 7460
StaarmannThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 6:02 PM EDT | Severe Thunderstorm Warning | PHI | Burlington, Camden, Gloucester | 43 min |
| Sep 4, 6:57 PM EDT | Special Weather Statement | PHI | Burlington, Camden | 33 min |
| Sep 4, 7:11 PM EDT | Special Weather Statement | PHI | Burlington | 34 min |
| Sep 4, 7:12 PM EDT | Special Weather Statement | PHI | Ocean | 33 min |
| Sep 4, 7:16 PM EDT | Special Weather Statement | PHI | Monmouth | 14 min |
| Sep 4, 7:19 PM EDT | Special Weather Statement | PHI | Burlington | 41 min |
| Sep 4, 7:24 PM EDT | Severe Thunderstorm Warning | PHI | Cumberland, Salem | 51 min |
| Sep 4, 7:26 PM EDT | Special Marine Warning | PHI | 64 min | |
| Sep 4, 7:47 PM EDT | Special Weather Statement | PHI | Camden | 43 min |
| Sep 4, 7:59 PM EDT | Special Weather Statement | PHI | Ocean | 46 min |
| Sep 4, 5:51 PM EDT | Special Weather Statement | PHI | Delaware, Philadelphia | 39 min |
| Sep 4, 7:05 PM EDT | Special Weather Statement | PHI | Delaware, Philadelphia | 25 min |
| Sep 4, 7:15 PM EDT | Special Weather Statement | PHI | New Castle | 30 min |
| Sep 4, 6:34 PM EDT | Special Weather Statement | PHI | Cecil | 26 min |
| Sep 4, 7:50 PM EDT | Special Weather Statement | PHI | Cecil | 40 min |
Nearby
Special Weather Statements in New Jersey, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.